Thunderstorm Wind, Fremont
- When
- June 26, 2:30 PM MST to 2:40 PM MST
- Where
- Fremont County, St Anthony
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.970, -111.680
The Fall River ITD site measured a 71 mph wind gust.
A couple of locations received severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A couple of locations received severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM MST, 50 minutes earlier.
Area Forecast Discussion...CORRECTED National Weather Service Pocatello ID 240 PM MDT Wed Jun 26 2024 .SHORT TERM...Today and Thursday. Looking at current water vapor imagery, our area is under high pressure in southwest flow aloft with the ridge axis just east of our area. There is an upper level low just off the Washington coast with broad troughing extending off this low just off the Oregon and California coasts. We have lingering scattered showers and isolated thunderstorms over our area currently mainly across the Eastern Magic valley, Snake Plain, and the Montana Divide from a warm front. There is partial clearing across our area currently, which will aide to instability of 400 to 800 J/kg of forecasted CAPE. This instability coupled with 25-35 kts of 0-6 km shear and 0.70-1.00" PWATS will support scattered to numerous showers and scattered thunderstorms this afternoon into early evening. The HREF model continues to show a 50 to 80 percent chance of thunderstorms this afternoon into early evening. The HREF model continues to show the majority of our western areas with a 90 percent chance of receiving max winds from thunderstorm outflows of greater than 30 kts. Stronger thunderstorms today (from 2 pm to 10 pm) will be capable of producing wind gusts in excess of 40 to 50 mph, small hail, and brief moderate to heavy rain. Thursday the upper level trough and associated cold front will move through our area. Models continue to show scattered showers and thunderstorms mainly along our extreme eastern areas along the Wyoming border Thursday afternoon. The bigger impact Thursday afternoon continues to be the wind. The 700 mb jet continues to be around 30 to 45 kt. With good mixing Thursday afternoon, expect sustained winds Thursday afternoon of around 25 to 45 mph with wind gusts of around 35 to 60 mph. Currently there is a 10 to 20 percent chance of 60 mph winds from the NBM model north and west of Idaho Falls. There is a 30 to 70 percent chance of 50 mph wind gusts north and west of Idaho Falls Thursday afternoon. Plus, there is a 60 to 95 percent chance of 40 mph wind gusts from the NBM model for the Upper and Lower Snake Plain, Arco Desert, and the Beaverhead Highlands. A wind advisory is in place for these areas. High pressure ridging builds in Thursday evening bringing cooler and drier conditions. Temperatures will be around 8 to 12 degrees above normal today before dropping to near normal to slightly below normal by Thursday. TW .LONG TERM...Friday through next Wednesday. It'll be a "quiet" start to the extended forecast for Friday and Saturday. Highs on Friday range from mid to upper 70s through the Snake Plain with low to mid 70s elsewhere, but the heat is back on again for Saturday as highs approach the mid 90s in the eastern Magic Valley and lower Snake Plain thanks to a transient ridge of high pressure moving over the area. The upper Snake Plain will be in the mid 80s and low to mid 80s in the higher elevations. Troughing moves in behind this ridge on Sunday and into Monday which will bring chances for showers and storms once again and breezy winds. This system will drop our highs by about 5 degrees from Saturday followed by another 5 to 10 degree drop from Sunday to Monday, meaning most highs will be in the 70s to low 80s on Monday afternoon. The warming and drying trend gets underway after Monday as we head through Tuesday and Wednesday towards the July 4th holiday. AMM && .AVIATION... 18Z Wednesday through 18Z Thursday. Main aviation impacts today will come from showers and thunderstorms across the area. Any storm that passes over a terminal will be capable of dropping VIS and CIGs to at least MVFR if not IFR and produce small hail, quick downpours, and strong wind gusts around 35 to 45 kts. While previous model runs were wrapping up the activity by midnight, latest model data suggest storms could linger about an hour or two later. A cold front passing through on Thursday will bring an isolated storm or two near DIJ and IDA, but the rest of our sites are expected to stay dry. However, strong wind gusts will impact everyone. Gusts will range from 30 to 40 kts at DIJ, PIH, and IDA with the strongest gusts near IDA. It will still be breezy at SUN, though closer to 25 kts. Quieter weather returns for Friday. AMM && .FIRE WEATHER... Breezy conditions and a mix of wet and dry storms continue through the afternoon and into the evening. Storms will be capable of producing 45 to 50+ mph wind gusts, small hail, and brief downpours. A cold front associated with a Pacific trough moving onshore will arrive tomorrow as the system moves eastward. This front will bring strong winds for Thursday and much drier and cooler air to us. Wind gusts through FWZ 410 will range from generally 45 to 50 mph. These will be the strongest wind gusts on Thursday, but even outside of 410, gusts will range from 40 to 45 mph throughout the Snake Plain and 30 to 40 mph everywhere else. These winds in FWZ 410 in combination with min RHs ranging from 13 to 20 percent will create critical fire conditions. However, fuels are not yet critical (though it has been noted that soil moisture is already quite dry) so no Red Flag Warning has issued. Min RHs will be low for everyone with values ranging from 15 to 25 throughout the rest of eastern Idaho. The highest min RHs will be near 30 percent around the Bear Lake area. Friday and Saturday will be dry days in every sense of the word before our next system arrives on Sunday which will nearly be a repeat of today. AMM && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM to 9 PM MDT Thursday for IDZ052>054-067. &&
Special Weather Statement
National Weather Service Pocatello ID
219 PM MDT Wed Jun 26 2024
IDZ056-057-262045-
Raft River Region ID-Southern Hills/Albion Mountains ID-
219 PM MDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CASSIA COUNTY
THROUGH 245 PM MDT...
At 219 PM MDT, Doppler radar was tracking a strong thunderstorm over
Elba, or 10 miles west of Malta, moving northeast at 30 mph.
HAZARD...Wind gusts in excess of 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Malta, Elba, Mt Harrison, and Idahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4216 11360 4233 11370 4253 11328 4228 11312
TIME...MOT...LOC 2019Z 244DEG 24KT 4228 11357
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
DMHSpecial Weather Statement
National Weather Service Pocatello ID
244 PM MDT Wed Jun 26 2024
IDZ055>057-262115-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
244 PM MDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POWER AND EAST
CENTRAL CASSIA COUNTIES THROUGH 315 PM MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near
Malta, moving northeast at 30 mph.
HAZARD...Wind gusts in excess of 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Malta and Idahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4225 11341 4242 11351 4263 11304 4238 11289
TIME...MOT...LOC 2043Z 244DEG 28KT 4237 11337
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
AMMThe Pocatello radar (KSFX), 126 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Fall River ITD site measured a 71 mph wind gust.
A 66 mph wind gust measured at Moburg Canyon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2024Every state in 2024This day in weather historyWarnings in Idaho, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195938, 1195939.